Florida, 2012Lightning Strike in Florida, July 15, 2012
July 15, 2012 · NWS TAE · 1 event in 1 county or zone
Lightning caused some minor damage in Bay county on July 15th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning caused some minor damage in Bay county on July 15th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 15, 8:43 AM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 15, 8:43 AM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1043 AM EDT Sun Jul 15 2012
.DISCUSSION...
Our forecast area will remain under deep easterly flow today, as
we will be situated south of a subtropical ridge. Our 12 UTC KTAE
sounding and GOES sounder imagery show very dry air aloft,
particularly above 700 mb. Local Precip Water values have fallen
to about 25% below climatology. This environment will limit the
quantity of deep moist convection, as well as the threat for
severe storms today. We expect the greatest chance for rain today
(30-40%- including this evening) to be over our eastern zones,
where the moisture from the Atlantic will better support
convection. Elsewhere, convection will be quite isolated and
limited to favorable zones of sea breeze convergence. Convection Allowing
Models predict only one or two updrafts approaching 20 m/s later
today, confirming this morning's thermodynamic analysis that most
updrafts will be shallow and short lived.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&
Fournier
Hazardous weather outlook, Jul 15, 8:32 AM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1032 AM EDT SUN JUL 15 2012
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-161445-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1032 AM EDT SUN JUL 15 2012 /932 AM CDT SUN JUL 15 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
AN ISOLATED FAIR WEATHER WATERSPOUT IS POSSIBLE...MAINLY THIS
MORNING. OTHERWISE...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EVENING. UNUSUALLY DRY AIR HAS
DEVELOPED OVER THE FORECAST AREA ABOVE 5000 FEET THIS
MORNING...WHICH WILL LIMIT THE AMOUNT AND SEVERITY OF
THUNDERSTORMS TODAY. WHILE A BRIEF...MARGINALLY SEVERE STORM CAN
NOT BE COMPLETELY RULED OUT...THE THREAT OF DAMAGING WINDS OR
LARGE HAIL IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
FOURNIER/HARRIGAN
Lightning, Bay
- When
- July 15, 12:30 PM CST
- Where
- Bay County, 0.6 mi NE of Edgewater Gulf Beach
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 30.187, -85.814
Lightning struck a power pole and knocked out power while leaving some debris in the roadway. Middle Beach Road at Hale Avenue was blocked to westbound traffic. This was reported by WJHG-TV via Twitter. Monetary damage was estimated.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, July 15, 20122 deaths · 1 injured · 1 event
- Heat in Wisconsin, July 15 to 17, 20121 death · 20 events
- Damaging Winds and Lightning Strike in Pennsylvania, July 15, 20126 injured · $250,000 · 52 kt wind · 6 events
- Flash Flooding and Hail in Arizona, July 15, 2012$290,000 · 1 in hail · 11 events
- Hail and Damaging Winds in North Dakota, July 15, 2012$125,000 · 78 kt wind · 6 events
- Flash Flood and Debris Flows in Washington, July 15, 2012$115,000 · 1 in hail · 7 events
- Damaging Winds in Pennsylvania, July 15, 2012$30,000 · 50 kt wind · 7 events
- Damaging Winds in New Jersey, July 15, 2012$30,000 · 56 kt wind · 6 events
- Excessive Heat in South Dakota, July 15 to 16, 201224 events
- Damaging Winds and Lightning Strike in New York, July 15, 2012$20,000 · 61 kt wind · 6 events
- Lightning Strike in Delaware, July 15, 2012$25,000 · 1 event
- Damaging Wind in New York, July 15, 2012$20,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391408.